Lisa - I would strongly suggest that you kick your GI and your Urologist to talk to one another.
Prednisone CAN be a useful tool. If you have never used it before, it will probably work for you rather quickly.
Often with many of us on this forum, we have had to use Prednisone many, many times and a lot of us have found that with each subsequent use, its effect diminishes. Ideally, prednisone *should* be used in very high and short bursts, say 40mg for 2 weeks, then 15 for a week, then 5 for week and then stop. The long term, permanent side effects you read of come from long term use of prednisone. Extreme long term tapering is required when steroid dependence sets it, which usually requires prednisone to have been used for a couple of months or more.
In your case, the kidney difficulty would make it hard for your GI to know weather you should take it or not. I am going say that for the moment, until you have spoken to BOTH specialists and they have spoken to one another, I would *try* to hold off. Prednisone is rather hard on the kidneys and liver, and as Judilyn mentioned above, its primary function is to act as an inflammation dampener.
"We are dreamers, shapers, singers and makers..." - Elric, Technomage
- 28yo male. Brisbane, Australia. Diagnosed at 16yo. Currently enjoying severe pan-colitis.
- Participating in the Golimumab trial as of 1st May, 2008;
- 2x Colazide, twice a day; 25mg of 6-MP a day; 1xAllopurnol;
- 1x teaspoon of Metamucil 3 times a day;
- 3x Garlic oil capsules & 7mL Olive Leaf Extract twice a day.